MAUDE Adverse Event Report: ARTHROCARE CORP. 2.3MM SHORT BEVEL 35 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. 2.3MM SHORT BEVEL 35 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC2823-01
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during waist surgery, the wand was unable to plug into quantum consoles: it was broken.When the surgeon tried to plug in, it bent the pins inside and did not match up with console.The procedure was completed with a competitor device with no significant delay.No other complications were reported.
 
Additional Manufacturer Narrative
H10 h3,h6: the device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found no related failures.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.Risk management documents review found no additional risks that require to be added to the reference document.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: (1) misalignment or connecting the wand to the unintended port which could have caused damage to the pin.There are no indications to suggest the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
2.3MM SHORT BEVEL 35 DEGREE ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10341866
Report Number3006524618-2020-00556
Device Sequence Number3484897
Product Code GEI
UDI-Device Identifier00817470004564
UDI-Public00817470004564
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC2823-01
Device Catalogue NumberAC2823-01
Device Lot Number2046992
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;